MAUDE Adverse Event Report: MICROVENTION INC. HYPERSOFT ADVANCED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HYPERSOFT ADVANCED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 8510-0308-A1
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned for evaluation.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that during treatment of an aneurysm of the middle cerebral artery, an embolization coil implant appeared larger than the actual specification during placement in the aneurysm.The coil was removed and a new coil was selected for placement.The angiographic effect was satisfactory, the procedure was successfully concluded.
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher.-implant.-dispenser hoop.Items not returned for evaluation: -introducer.-shrink lock.-microcatheter.The visual analysis of the returned items found the implant loops deformed, and the pusher bodycoil offset at the distal end.The implant od was measured was found to be out of specification (spec= 3mm +/- 0.5mm).During the investigation, after the monofilament was cut, the implant's 1st proximal loop regained its shape and was within specification; however, the other implant loops remained out of specification.The investigation of the returned coil system found the pusher bodycoil offset at the distal end, and the implant loops deformed.Furthermore, the implant outer diameter was found to measure over specification due to the loop deformity, which is consistent with the alleged product issue.The stretch resistance monofilament was cut, and the implant regained shape at the first proximal loop, but the rest of the implant loops were still deformed.The implant loop deformity is consistent with increased tension in the monofilament.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description

Brand Name
HYPERSOFT ADVANCED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19745891
Report Number2032493-2024-00540
Device Sequence Number12414052
Product Code KRD
UDI-Device Identifier00812636022475
UDI-Public00812636022475
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8510-0308-A1
Device Catalogue Number8510-0308
Device Lot Number0000199606
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown